MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX SIMPLE PERSUADER- STANDARD; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX SIMPLE PERSUADER- STANDARD; MISC ORTHO SURGICAL INSTR
Model Number 03.632.009
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a matrix mis procedure, several instruments were damaged.Two (2) rod introducers could no longer properly hold the rods making it difficult for patient insertion.The screwdriver shaft was stripped at the distal end tip.The rod persuader could no longer hold its position once engaged.There was no surgical delay.There was no patient consequence.The procedure outcome is unknown.This report is for one (1) matrix simple persuader- standard.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: flow: device interaction/ functional.Visual inspection: the rod persuader std f/matrix 5.5 (product code: 03.632.009 , lot number: t972130) at uscq.Upon visual inspection there were no defects identified on the device but the ratchet release trigger was observed to release on its own sometimes during the usage of the handle.Functional test: the handle was closed and released several times to check the locking feature of the device.The ratchet release trigger was releasing early on its own few times.Complaint can be replicated with the returned device.Dimensional inspection: no dimensional inspection performed due to confirmed post manufacturing damage.Complaint was confirmed.Conclusion: the complaint condition is confirmed for the rod persuader std f/matrix 5.5 (product code: 03.632.009 , lot number: t972130).No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number:03.632.009.Synthes lot number: t972130.Supplier lot number: n/a.Release to warehouse date: feb 01, 2012.Expiration date: jan 27, 2032.Lot quantity: 32.No ncrs were generated during production.Device history review.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX SIMPLE PERSUADER- STANDARD
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10923271
Report Number2939274-2020-05367
Device Sequence Number19364848
Product Code LXH
UDI-Device Identifier10705034718743
UDI-Public(01)10705034718743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.009
Device Catalogue Number03.632.009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 11/01/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD HOLDER; ROD HOLDER; SCRDRIVERSHAFT T25 CANN LONG; ROD HOLDER; ROD HOLDER; SCRDRIVERSHAFT T25 CANN LONG